Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

September 11, 2021Taylor County, Florida

NWS Tallahassee, FL issued this special weather statement at Sep 11, 2021, 6:37 PM EDT for Taylor County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2021, 6:37 PM EDT (22:37 UTC)
Expired
Sep 11, 2021, 7:00 PM EDT
In force
23 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
40

County Taylor County, FL

The radar

The Tallahassee radar (KTLH), 63 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
264 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

485 
WWUS82 KTAE 112237
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
637 PM EDT Sat Sep 11 2021
 
FLZ028-128-112300-
Inland Taylor FL-Coastal Taylor FL-
637 PM EDT Sat Sep 11 2021

...A strong thunderstorm will impact portions of west central Taylor
County through 700 PM EDT...

At 636 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Perry, moving northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Scanlon and Econfina. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2998 8396 3000 8399 3017 8388 3000 8364
      2991 8371
TIME...MOT...LOC 2236Z 121DEG 12KT 2998 8376 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

HANER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Sep 11, 3:35 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Sep 11, 3:35 PM EDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
335 PM EDT Sat Sep 11 2021

.NEAR TERM [Through Sunday]...

As ridging continues to shift eastward over the region we can expect
limited shower and thunderstorm coverage through the near term. For
the remainder of this afternoon and into tonight we'll continue to
see moisture advecting in from the Atlantic Coast (with dewpoints
>70F) along with the Atlantic sea breeze making its way across
our easternmost counties. Any showers or storms associated with
the Atlantic sea breeze are expected to begin fizzling out after
sunset as diurnal heating is lost and subsidence via the incoming
ridge increases. We can expect a bit less coverage tomorrow as the
ridge is directly overhead, effectively keeping a tropical
disturbance, and its peripheral influence, in the western gulf
clear of our land areas. However, our southwesternmost offshore
waters may experience higher PoPs along the periphery of this
disturbance. Areas along the Gulf Coast will still experience
limited coverage from the sea breeze tomorrow due to mesoscale
forcing. Expect daytime highs hovering around 90 degrees with
overnight lows hovering around 70 degrees.

.SHORT TERM [Sunday Night Through Monday Night]...

Complex upper level pattern will develop through the next week
but through Monday, the forecast area will generally be situated
under an upper level ridge. To our west, deep-layer moisture will
be advecting to the north-central Gulf on the eastern periphery
of a tropical wave. With the mid-level dry air expected to still
be in the vicinity of our forecast area, and the influence of the
upper level ridge, only isolated/scattered storms are expected.

.LONG TERM [Tuesday Through Saturday]...

Despite the upper level pattern being complex through much of the
upcoming week, one thing that is fairly clear is that a wetter
pattern is expected to emerge. The upper level ridge in place is
expected to weaken as an upper level low ahead of a tropical wave
breaks down the ridge from our west, and another upper level moves
in from the Atlantic to our east. Deep layer moisture moving into
the forecast area on the eastern periphery of the tropical wave
to our west will lead to widely scattered showers and thunderstorm
coverage in the afternoons through much of the week. Despite the
confidence in the wetter pattern through next week, specific
details remain uncertain, especially should the tropical wave on
the western side of the Gulf of Mexico develop further.

&&

.AVIATION...
[Through 18Z Sunday]
VFR conditions are expected to prevail through the period outside of
brief pop-up showers and thunderstorms near or at ECP and TLH later
this afternoon and into this evening.

&&

.MARINE...

Easterly flow regime will prevail over the waters through much of
the upcoming week, though winds and seas are likely to remain
below cautionary levels. Shower and thunderstorms are possible
daily, but the greatest chances for storms will likely be towards
the middle/end of next week.

&&

.FIRE WEATHER...

A seasonably moist and unstable air mass will prevail through
Monday, with prevailing easterly flow. A turn to southeast flow on
Tuesday will bring a progressively moister air mass and an uptick
in showers and thunderstorms from Tuesday through the end of the
week ahead. Otherwise, moderate breezes on Sunday will support
locally high dispersion values over inland districts.

&&

.HYDROLOGY...

Generally light rainfall amounts are forecast over the next several
days (about 1 inch or less) as there is no significant moisture
to produce widespread precipitation. However, thinking may change
based on the evolution of a tropical disturbance that is expected
to straddle along the west Gulf coast. Some moisture from that
system may bring wetter weather than currently advertised, so stay
tuned. Meanwhile, several rivers in the Ochlockonee and Suwannee
basins remain in action stage but are either cresting or falling
(except Pinetta CR-50, which is rising). There are no flood
concerns at this time.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   71  91  71  91  72 /  30  20  10  20  10
Panama City   72  89  72  88  73 /  20  30  10  30  20
Dothan        68  90  69  89  70 /  10  10   0  20  10
Albany        69  91  68  91  70 /   0  10   0  10  10
Valdosta      69  90  69  90  70 /  10  10   0  20  10
Cross City    73  90  72  91  72 /  40  30  10  30  20
Apalachicola  74  86  75  86  74 /  30  30  10  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Oliver
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Oliver
MARINE...Dobbs
FIRE WEATHER...Haner
HYDROLOGY...IG3

In the hours before

Special weather statement, Sep 11, 4:58 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
458 PM EDT Sat Sep 11 2021

FLZ012-112-112130-
Coastal Bay FL-Inland Bay FL-
458 PM EDT Sat Sep 11 2021

...A strong thunderstorm will impact portions of southeastern Bay
County through 430 PM CDT...

At 357 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lynn Haven. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Tyndall
Air Force Base, Parker, Bayhead, St Andrews State Park, Southport,
Magnolia Beach, Cedar Grove, Dirego Park, Beacon Beach, Bay Harbor,
Recota Beach, College Station, Bayou George, Biltmore Beach and
Brannonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3031 8558 3024 8541 3010 8547 3002 8556
      3013 8578 3032 8578
TIME...MOT...LOC 2057Z 087DEG 2KT 3022 8567

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AH
Special weather statement, Sep 11, 5:28 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
528 PM EDT Sat Sep 11 2021

FLZ112-112200-
Coastal Bay FL-
528 PM EDT Sat Sep 11 2021

...A strong thunderstorm will impact portions of central Bay County
through 600 PM EDT...

At 528 PM EDT, Doppler radar was tracking a strong thunderstorm over
Panama City, moving west at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Hiland Park, Tyndall Air Force Base, Parker, St Andrews State Park,
Gulf Lagoon Beach, Magnolia Beach, Cedar Grove, Dirego Park, Bay
Harbor, College Station, Bayou George, West Panama City, Bahama
Beach, Biltmore Beach and Edgewater Gulf Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3029 8586 3026 8552 3021 8552 3020 8554
      3018 8552 3017 8552 3011 8560 3010 8586
TIME...MOT...LOC 2128Z 094DEG 5KT 3017 8571

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

AH
Local storm report, Sep 11, 6:13 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
613 PM EDT SAT SEP 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     FLASH FLOOD      PANAMA CITY             30.18N 85.67W
09/11/2021                   BAY                FL   TRAINED SPOTTER

            FLOODING ALONG HWY 98 BETWEEN THE HATHAWAY BRIDGE AND
            EAST AVENUE. REPORT OF A CAR FLOATING IN THE STREET, AND
            WATER IN A MINI STORAGE BUSINESS AT 432 PM CDT. HAM
            REPORT OF 2.25 INCHES IN ONE HOUR. FSU PANAMA CITY
            REPORTED AN INSTANTANEOUS RATE OF 3.87 INCHES/HOUR...NOT
            A TOTAL.

&&

HANER
Special weather statement, Sep 11, 6:30 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
630 PM EDT Sat Sep 11 2021

FLZ017-027-112300-
Inland Wakulla FL-Leon FL-
630 PM EDT Sat Sep 11 2021

...A strong thunderstorm will impact portions of north central
Wakulla and south central Leon Counties through 700 PM EDT...

At 630 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodville, moving northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Woodville, Tallahassee, Lutterloh, Eight Mile Pond and Vereen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3033 8417 3025 8421 3030 8435 3039 8429
TIME...MOT...LOC 2230Z 121DEG 12KT 3031 8424

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HANER
Special weather statement, Sep 11, 6:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
637 PM EDT Sat Sep 11 2021

FLZ028-128-112300-
Inland Taylor FL-Coastal Taylor FL-
637 PM EDT Sat Sep 11 2021

...A strong thunderstorm will impact portions of west central Taylor
County through 700 PM EDT...

At 636 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Perry, moving northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Scanlon and Econfina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2998 8396 3000 8399 3017 8388 3000 8364
      2991 8371
TIME...MOT...LOC 2236Z 121DEG 12KT 2998 8376

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HANER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 9:14 AM EDTSpecial Marine WarningTAE91 min
Sep 11, 4:58 PM EDTSpecial Weather StatementTAEBay32 min
Sep 11, 5:28 PM EDTSpecial Weather StatementTAEBay32 min
Sep 11, 5:34 PM EDTFlash Flood WarningTAEBay84 min
Sep 11, 6:30 PM EDTSpecial Weather StatementTAELeon30 min
Sep 11, 6:41 PM EDTSpecial Weather StatementTAELeon34 min
Sep 11, 7:01 PM EDTSpecial Marine WarningTAE29 min
Sep 11, 7:25 PM EDTSpecial Marine WarningTAE35 min
Sep 11, 7:30 PM EDTSpecial Weather StatementTAEWalton30 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.